Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Statin Myopathy

Posted Oct 14 2008 4:08am
This is the first that I've heard of statins inducing autoimmunity. But since food can ( casein and wheat ) why not statins?


Statin myopathy.
Radcliffe KA, Campbell WW. Curr Neurol Neurosci Rep. 2008 Jan;8(1):66-72.
Department of Neurology, Martin Army Community Hospital, 7950 Martin Loop, Fort Benning, GA 31905-5637, USA.

Many different classes of medications can cause toxic myopathy. One of the most frequently implicated classes is the statins. Statin myotoxicity ranges from asymptomatic creatine kinase elevations or myalgias to muscle necrosis and fatal rhabdomyolysis. Statins may also cause an autoimmune myopathy requiring immunosuppressive treatment. The mechanisms of statin myotoxicity are unclear. If unrecognized in its early manifestations, complications from continued statin therapy may lead to rhabdomyolysis and death. Risk factors for myotoxicity include concomitant medication use and medical conditions, and the patient's underlying genetic constitution. We review these considerations along with the recommended evaluation and treatment for patients presenting with statin myotoxicity.

PMID: 18367041


All medications can potentially induce autoimmunity and auto-reactivity but the ones carrying sulfa moieties are apparently the worse. Obviously genetics and environment factors play a large role in triggering autoimmunity but drugs can be compelling and powerful instigators because they are synthetic, strong chemicals that our bodies may not naturally encounter.

--Septra/sulfamethoxazole
--Hydralazine (may trigger SLE/lupus in 7%+ users)
--Glipizide, Glyburide
--Imitrex/sumatriptan and other migraine abortive medications
--Lisinopril and most ACE-inhibitors except captopril (ARBs are fine)
--Beta blockers -- atenolol, propranolol (except Coreg/carvedilol; CCB Verapamil is fine)
--Etc
Post a comment
Write a comment: